Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Y.A.T.A.E. - Yet Another Thread About Egrifta

(1/2) > >>

konkrypton:
I have read all the Egrifta threads on the first page, but don't see much that is recent, so here goes:

I started Egrifta last week. I was on Crixivan about 1996 and even though I'm no longer on it, I still have the "Crix Belly." A few years back I also developed a ring of fat under my chin that makes me look "jowl-ly." while I do have some fat between my shoulder blades, the belly is the worst area.

I'm already diabetic, so I'm not concerned about that side effect; I check my blood glucose several times a day anyway. I have not taken any measurements yet, as I need a tailor's measuring tape. I'll get one soon so I can objectively measure my progress.

I had no trouble getting the medication, though I believe my doctor had to write an authorization before my Medicare part D insurance (through Health Net's Orange Option 1) would cover it. My visceral fat has already contributed to a minor hernia (where my left and right muscles just below my rib cage have started to tear apart), so this is a real medical need. If it makes me look a bit better as well I won't complain.  ;)

So I'll post back here as time goes on and let y'all know how it's going and how well Egrifta works. My pharmacist told me she has several patients on it and it's working for them, so that gives me hope.

Until next time, adios amigos!

konkrypton:
Ok, now that I have a measuring tape:

Neck:   19.0
Chest:  44.0
Belly:   42.5
Waist:  32.0
Hips:    36.0

All measurements I inches. I should have taken a baseline last week, but this is soon enough that I doubt there has been any change.

konkrypton:
No real change so far, but it's only been a week since I took measurements.

RPF:
Hi,

I just completed 6 months of Egrifta after 10 years with lipodystrophy. For me this has been almost a panacea. I went from a 36 waist to a 32, lost almost 30 lbs ( diet too) which is a lot for a 5'5 guy, lost that big hard ball of fat which my doc thinks was actually pushing on my lungs and causing limitations in lung capacity. My face, hands and thighs gained a small amount of fat...when I used to lose weight I would lose it in my face which now didn't happen. I still have a small gut but it is low and soft like a regular 52 yr old guy, POZ 32 years.

It didn't do anything to my skinny calves.. Still veiny. Only side effect is joint pain.. Most elbows and knees.. But I can live with this.

I cannot pinpoint just a general feeling of being healthier...and even diarrhea side effects from the HIV meds has disappeared.

Anyone experiencing the joint pain? Solutions? I have been taking 4500mg of the Glucosamine/MSM but I don't think it is helping.

SteveA:
Bookmarking this thread because I was told by both my HIV Doctor and my Endocrinologist that I shouldn't get on Egrifta because of my diabetes!

Navigation

[0] Message Index

[#] Next page

Go to full version